Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 193, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 24, 2000, 4:10 AM EDT for Morgan County, Wolfe County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2000, 4:10 AM EDT (08:10 UTC)
- Expired
- Aug 24, 2000, 5:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Morgan County, KY, Wolfe County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 240812 SVRJKL KYC175-237-240900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 410 AM EDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY WOLFE COUNTY * UNTIL 500 AM EDT * AT 410 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF WEST LIBERTY TO 21 MILES SOUTH OF WEST LIBERTY...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER WEST LIBERTY AT 415 AM EDT. OVER TRENT AT 420 AM EDT... OVER HAZEL GREEN AT 425 AM EDT.. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. WHICH COULD PUSH TREES AND BREAK OFF LIMBS. REMAIN INSIDE WHEN THUNDERSTORMS ARE OCCURRING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JAC/KSON KY. INGRAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:45 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 24, 1:45 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 145 AM EDT THU AUG 24 2000 KJKL RADAR DOWN, TSRA ONGOING, AND A BOX JUST TO MY WEST, SO DISC WILL BE SHORT. ONGOING THUNDERSTORMS ARE EAST OF ETA PROGGED POSITION THIS MORNING. HOWEVER, OVERALL SCENARIO SAYS THAT THE ACTION WILL TAKE PLACE IN FIRST PERIOD WITH NO PRECIP THEREAFTER THROUGH 12Z SAT. WILL ACCEPT. CLOUDS SHOULD DECREASE AFTER PRECIP ENDS. ONGOING TIME TREND IN CURRENT ZFP APPEARS TO BE ON TRACK. WITH IT STARTING A LITTLE EARLIER THAN WE ANTICIPATED, IT WILL LIKELY END EARLIER AS WELL. DOUBT THAT THERE WILL BE A LOT OF RECOVERY AND WILL LIKELY ADJUST TEMPS DOWN. WILL NOT UTILIZE POPS FOR ONGOING SHRA/TSRA IN FIRST PERIOD. .JKL...NONE. INGRAM
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.